Alert archive / Utah / Wind Advisories in 2009
Wind Advisory 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Mar 3, 2009, 10:44 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2009, 10:44 AM MST (17:44 UTC)
- Expired
- Mar 3, 2009, 8:01 PM MST
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 031744 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1044 AM MST TUE MAR 3 2009 ...STRONG WINDS WESTERN VALLEYS OF UTAH THIS AFTERNOON... .DEEPENING LOW PRESSURE OVER THE NORTHEASTERN CORNER OF NEVADA COUPLED WITH DEEP SOUTHWESTERLY FLOW ALOFT WILL FURTHER INCREASE SOUTHERLY WINDS THIS AFTERNOON. UTZ015-016-032300- /O.NEW.KSLC.WI.Y.0001.090303T1744Z-090304T0400Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- 1044 AM MST TUE MAR 3 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS THE WESTERN DESERTS THROUGH EARLY THIS EVENING. SUSTAINED SPEEDS OF 35 MPH WITH GUSTS APPROACHING 50 MPH ARE EXPECTED. WINDS WILL GRADUALLY DECREASE DURING THE EVENING BUT STILL REMAIN IN THE 15 TO 25 MPH RANGE LATE TONIGHT. DRIVERS ARE URGED TO USE CAUTION ON EAST WEST ORIENTED ROADWAYS IN THE WARNED AREA...ESPECIALLY ALONG HIGHWAYS 50 AND 6. STRONG CROSSWINDS AND AREAS OF BLOWING DUST REDUCING VISIBILITY ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ UTZ005-032300- /O.NEW.KSLC.WI.Y.0001.090303T1744Z-090304T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 1044 AM MST TUE MAR 3 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. WINDS WILL CONTINUE TO INCREASE ACROSS THE GREAT SALT LAKE DESERT THROUGH EARLY AFTERNOON...THEN REMAIN STRONG THROUGH EARLY THIS EVENING. WINDS ARE EXPECTED TO GRADUALLY DECREASE TO 15 TO 25 MPH OVERNIGHT. DRIVERS ARE URGED TO USE CAUTION ON EAST WEST ORIENTED ROADWAYS IN THE WARNED AREA...ESPECIALLY ALONG INTERSTATE 80 IN TOOELE COUNTY. STRONG CROSSWINDS AND AREAS OF BLOWING DUST REDUCING VISIBILITY ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 WWUS75 KSLC 031922 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1222 PM MST TUE MAR 3 2009 ...STRONG WINDS WESTERN VALLEYS OF UTAH THIS AFTERNOON... .DEEPENING LOW PRESSURE OVER THE NORTHEASTERN CORNER OF NEVADA COUPLED WITH DEEP SOUTHWESTERLY FLOW ALOFT WILL FURTHER INCREASE SOUTHERLY WINDS THIS AFTERNOON. UTZ003-032300- /O.EXA.KSLC.WI.Y.0001.000000T0000Z-090304T0400Z/ SALT LAKE AND TOOELE VALLEYS- 1222 PM MST TUE MAR 3 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS THE SALT LAKE AND TOOELE VALLEYS THROUGH EARLY THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS APPROACHING 50 MPH ARE EXPECTED. WINDS WILL GRADUALLY DECREASE DURING THE EVENING BUT STILL REMAIN IN THE 15 TO 25 MPH RANGE LATE TONIGHT. AREAS OF BLOWING DUST REDUCING VISIBILITY ARE POSSIBLE THROUGH THE TOOELE VALLEY AND THE FAR WEST SIDE OF THE SALT LAKE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ UTZ015-016-032300- /O.CON.KSLC.WI.Y.0001.000000T0000Z-090304T0400Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- 1222 PM MST TUE MAR 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS THE WESTERN DESERTS THROUGH EARLY THIS EVENING. SUSTAINED SPEEDS OF 35 MPH WITH GUSTS APPROACHING 50 MPH ARE EXPECTED. WINDS WILL GRADUALLY DECREASE DURING THE EVENING BUT STILL REMAIN IN THE 15 TO 25 MPH RANGE LATE TONIGHT. DRIVERS ARE URGED TO USE CAUTION ON ROADWAYS IN THE ADVISORY AREA...INCLUDING I-15...HIGHWAYS 50 AND HIGHWAY 6. STRONG CROSSWINDS AND AREAS OF BLOWING DUST REDUCING VISIBILITY ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ UTZ005-032300- /O.CON.KSLC.WI.Y.0001.000000T0000Z-090304T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 1222 PM MST TUE MAR 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. WINDS WILL CONTINUE TO INCREASE ACROSS THE GREAT SALT LAKE DESERT THROUGH EARLY AFTERNOON...THEN REMAIN STRONG THROUGH EARLY THIS EVENING. WINDS ARE EXPECTED TO GRADUALLY DECREASE TO 15 TO 25 MPH OVERNIGHT. DRIVERS ARE URGED TO USE CAUTION ON EAST TO WEST ORIENTED ROADWAYS IN THE ADVISORY AREA...ESPECIALLY ALONG INTERSTATE 80 IN TOOELE COUNTY. STRONG CROSSWINDS AND AREAS OF BLOWING DUST REDUCING VISIBILITY ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 032227 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 327 PM MST TUE MAR 3 2009 ...STRONG WINDS WESTERN VALLEYS OF UTAH THROUGH MID-EVENING... SURFACE LOW PRESSURE ACROSS EXTREME NORTHWEST UTAH COMBINED WITH SOUTHWEST WINDS ALOFT HAVE RESULTED IN STRONG SOUTHERLY WINDS ALONG THE WESTERN VALLEYS OF UTAH. THESE STRONG WINDS WILL CONTINUE INTO EARLY THIS EVENING...THEN GRADUALLY DECREASE LATE THIS EVENING. UTZ015-016-040400- /O.CON.KSLC.WI.Y.0001.000000T0000Z-090304T0400Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- 327 PM MST TUE MAR 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS THE SOUTHWEST AND WEST CENTRAL VALLEYS THROUGH MID-EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL CONTINUE THIS EVENING...WITH THE STRONGEST WINDS OVER WEST CENTRAL UTAH. WINDS WILL GRADUALLY DECREASE AFTER MID-EVENING...BUT REMAIN IN THE 15 TO 25 MPH RANGE OVERNIGHT. DRIVERS ARE URGED TO USE CAUTION ON AREA ROADWAYS IN THE ADVISORY AREA. STRONG CROSSWINDS WITH AREAS OF BLOWING DUST REDUCING VISIBILITY ARE EXPECTED ALONG I-15...AND HIGHWAYS 50 AND 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ UTZ003-005-040400- /O.CON.KSLC.WI.Y.0001.000000T0000Z-090304T0400Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- 327 PM MST TUE MAR 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. STRONG SOUTH WINDS WILL CONTINUE ACROSS THE GREAT SALT LAKE DESERT ...SALT LAKE AND TOOELE VALLEYS THROUGH MID-EVENING. WINDS IN THE 25 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL CONTINUE UNTIL MID- EVENING...THEN GRADUALLY DROP BACK INTO THE 15 TO 30 MPH RANGE LATE TONIGHT. DRIVERS ARE URGED TO USE CAUTION ON AREA ROADWAYS THROUGH THIS EVENING. TRAVEL ALONG I-80 IN TOOELE COUNTY WILL BE ESPECIALLY HAZARDOUS IN REDUCED VISIBILITIES IN BLOWING DUST AND SALT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 040301 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 801 PM MST TUE MAR 3 2009 UTZ003-005-015-016-040415- /O.CAN.KSLC.WI.Y.0001.000000T0000Z-090304T0400Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- 801 PM MST TUE MAR 3 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SUBSTANTIALLY DIMINISHED WITH SUNSET...ALTHOUGH WIND GUSTS UP TO 35 MPH WILL BE POSSIBLE OVERNIGHT. WINDS ARE EXPECTED TO ONCE AGAIN INCREASE DURING THE EARLY MORNING HOURS AHEAD OF THE APPROACHING COLD FRONT. $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Mar 3, 10:28 AM MST, 16 minutes earlier.
Area forecast discussion, Mar 3, 10:28 AM MST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1028 AM MST TUE MAR 3 2009 .SYNOPSIS...A MILD AND MOIST SOUTHWESTERLY FLOW WILL REMAIN OVER THE GREAT BASIN THROUGH MIDWEEK. THE NEXT COLD FRONT WILL CROSS NORTHERN UT LATE WEDNESDAY. && .DISCUSSION...MEAN LONGWAVE TROUGH OFF THE PACIFIC COAST WILL KEEP UTAH UNDER DEEP LAYER SOUTHWESTERLY FLOW THIS MORNING...BUT IS SHOWING SIGNS OF A GRADUAL EASTWARD PROGRESSION PER LATEST REGIONAL SATELLITE IMAGERY. UPPER LEVEL SUBTROPICAL MOISTURE TAP REMAINS INTACT PER LATEST WATER VAPOR LOOP...BUT IS SHIFTING A BIT MORE SOUTH AND EAST AS THE TROUGH BEGINS TO NOSE ON SHORE THIS MORNING. 12Z KSLC RAOB INDICATES SIGNIFICANT DRYING AT THE MID LEVELS OVERNIGHT...AND PRECIPITABLE WATER TRENDS OVER NORTHERN UTAH HAVE DECREASED RAPIDLY AS A RESULT. MID LEVEL INSTABILITY AND UPPER LEVEL DYNAMIC SUPPORT WITH A 140KT JET OVERHEAD SUPPORT THE POTENTIAL FOR ISOLATED CONVECTION THIS AFTERNOON OVER THE NORTH...BUT THE ABOVE MENTIONED LACK OF MOISTURE WILL SEVERELY HAMPER DEVELOPMENT. THAT SAID...HAVE TRIMMED POPS ACROSS ALL OF NORTHERN UTAH AS A RESULT...BUT DID LEAVE MENTION OF CHANCE PRECIP ACROSS THE FAR NORTH FOR THIS AFTERNOON. LATEST MSAS CONTINUES TO INDICATE A SIGNIFICANT SOUTHEASTERLY GRADIENT ACROSS WESTERN UTAH...WITH SURFACE LOW GRADUALLY DEEPENING OVER NORTHEASTERN NEVADA THIS MORNING. ANTICIPATE THIS LOW WILL CONTINUE A DEEPENING TREND THROUGH THE AFTERNOON...AND COUPLED WITH 40 TO 50KT 700MB SOUTHWESTERLY WINDS...ALREADY GUSTY CONDITIONS WILL BECOME EVEN MORE SO THROUGH THE AFTERNOON. WILL GO AHEAD AND PULL THE TRIGGER AND ISSUE A WIND ADVISORY FOR THE WRN VALLEYS THROUGH THIS AFTERNOON. WILL KEEP THE MOUNTAINS OUT AT THIS TIME...THOUGH SUSTAINED WINDS AND GUSTS VERY CLOSE TO CRITERIA. CONTINUED EASTWARD PROGRESSION OF THE PACIFIC TROUGH WILL SEND A STRONG COLD FRONT SURGING THROUGH THE INTERMOUNTAIN WEST WEDNESDAY...REACHING NORTHWESTERN UTAH MIDDAY. THE STAGE WILL BE SET FOR CONTINUED AND A POTENTIALLY MORE SIGNIFICANT WIND CONCERNS ACROSS WESTERN UTAH AHEAD OF THE FEATURE. FROM THERE...A TRAILING BAROCLINIC ZONE WILL SAG NORTH TO SOUTH OVER THE NORTHERN TWO THIRDS OF THE STATE...BRINGING A RETURNED THREAT OF SNOWFALL WEDNESDAY NIGHT FOR THE WASATCH FRONT AND CENTRAL I-15 CORRIDOR. UPDATED GRIDS TO REFLECT HIGHER AFTERNOON TEMPS FOR MOST WESTERN VALLEYS THIS AFTERNOON...AS WELL AS AFOREMENTIONED POPS ACROSS THE NORTH. && .AVIATION...GUSTY SOUTH WINDS ARE EXPECTED TO CONTINUE FOR MUCH OF THE DAY TODAY AT THE SLC TERMINAL. THERE IS A 30 PERCENT CHANCE OF A NORTHWEST WIND SHIFT TODAY...BETWEEN 22-00Z THIS AFTERNOON. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...WIND ADVISORY UNTIL 900 PM THIS EVENING FOR UTZ005-015-016. WY...NONE. && PUBLIC...MERRILL AVIATION...KRUSE FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Mar 3, 5:28 AM MST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 528 AM MST TUE MAR 3 2009 UTZ001>016-019>021-517-518-WYZ021-041300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 528 AM MST TUE MAR 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHWEST WINDS WILL CONTINUE ALONG RIDGELINES TODAY AND TONIGHT. IN THE VALLEYS...SOUTHWEST WINDS WILL ALSO INCREASE AND BECOME STRONG AND GUSTY BY THIS AFTERNOON...ESPECIALLY OVER WESTERN UTAH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AS A STORM SYSTEM APPROACHES FROM THE WEST...GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS THE REGION. THESE WINDS COULD APPROACH HAZARD LEVELS IN SOUTHWEST AND WEST CENTRAL UTAH WEDNESDAY. A COLD FRONT WILL ENTER NORTHERN UTAH WEDNESDAY AFTERNOON AND BRING SEVERAL INCHES OF SNOW TO THE NORTHERN MOUNTAINS THROUGH THURSDAY. LIGHTER ACCUMULATIONS CAN BE EXPECTED IN THE VALLEYS OF NORTHERN AND CENTRAL UTAH. A COOL AND WET PATTERN WILL THEN CONTINUE THROUGH THE FIRST HALF OF NEXT WEEK AS A SERIES OF STORM SYSTEMS IMPACT THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.